Aa
Aa
A
A
A
Close
575745 tn?1254165100

where is my energy?

Ok, so this is not a question, but I'm really frustrated. i am taking lithium and it makes me really foggy and i lack so much mental, physical, and emotional energy. i'm a performer and i have no energy to carry a song anymore. i mean, i perform and i can't find what i need from within me. every time i sing and with my heart, it exhausts me. it's been this way for 2 years now.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
maybe the dose is to high, have you had your levels checked? And if you have had them checked and they were normal still ask the doc if it could be lowered a bit, like just tweek it a little. Maybe two days a week you can take a bit of a lower dose. I did this with my thyroid med and it made a world of difference. Speaking of thyroid i remember years ago reading lithium can trigger a thyroid disorder which can give you all those feelings you are feeling, most deffenetly. So if you haven't already please get your thyroid levels checked.
Helpful - 0
575745 tn?1254165100
actually, i'm not feeling depressed at all. mainly physically impaired. i know when i'm depressed, and unless the nature of my depression has changed, i don't believe that i am.
Helpful - 0
Avatar universal
Hi,

My doc put me on  lamictal 300 mgs it's like lithium but an upgrade and it actually gives me a little energy, but I agree with Xila31 You may have a bout of depression kreeping up on you.  Take extra good care of your self and check out changing that med.. This is probably a stupid question but what was life like before lithium?.
Helpful - 0
952564 tn?1268368647
I am also on lithium. It gives me the shakes, not terribly, but noticable. Also very thirsty all the time. But, I find that when I have no energy that is a sure sign depression is coming, I just feel flat. I love to sing, too, but even if my favorite song is playing I can't even sing along with the radio. As my energy drains out pretty much the only thing I can do that isn't exhausting to my mind is watch t.v.

Other things that have changed in the past few years is I'm no longer able to read a book all the way through. Sometimes I can't even read an entire comic strip. My mind just can't focus on it or I become exhausted just looking at the words. I used to be an avid reader, now I can't stand to read too much.

I would say speak to your psychiatrist about this if it has been going on for 2 years. Perhaps the medicine is not working for you as it should, and you need a change.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.